# SDR FYO2005F00000

- Difficulty date: August 22, 2005
- Submitted: September 7, 2005
- Operation: Air carrier
- Aircraft: N8216T
- Make and model: Piper PA-32-301
- Aircraft serial: 328206037
- Engine: Lyc IO540*
- System (JASC): 2720 · Rudder Control System
- Part: Bar
- Part number: 6341902
- Condition: Cracked
- Location: Rt Rudder Pedal
- Part time: 11,766 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NOTICED EXCESS PLAY BETWEEN RT AND LT PEDALS DUE TO ELONGATED THRU BOLTS IN ASSY.  UPON DISASSEMBLY, FOUND TUBE TO HAVE EXTREME CRACK RADIATING FROM THRU BOLT HOLE AND RADIATING AROUND TO BACK SIDE OF TUBE AND GOING OUT TO EACH SIDE IN A SPIRAL FRACTURE.  PART WAS VERY NEAR TOTAL FAILURE.  THIS PART IS IMPOSSIBLE TO INSPECT WITHOUT TOTALLY REMOVING AND DISASSEMBLING RUDDER BAR ASSY.  BELIEVE THIS IS CAUSED BY PRESSING HARD ON PEDALS TO TURN NOSE WHEEL BEFORE AIRCRAFT IS IN MOTION, CAUSING A STRONG RADIAL FORCE BEING APPLIED TO RUDDER BAR.  (AL05200502805) (K)
